Alert archive / North Carolina / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 202, NWS Wakefield, VA

August 28, 2021Chowan County, Pasquotank County, Perquimans County, North Carolina

NWS Wakefield, VA issued this severe thunderstorm warning at Aug 28, 2021, 6:38 PM EDT for Chowan County, Pasquotank County, Perquimans County, North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2021, 6:38 PM EDT (22:38 UTC)
Expired
Aug 28, 2021, 7:17 PM EDT
In force
39 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chowan County, NC, Pasquotank County, NC, Perquimans County, NC

The radar

The Norfolk radar (KAKQ), 113 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 6:57 PM EDTTSTM WND DMG2 N Holiday Island, NCTREE DOWNED ACROSS HARVEY POINT ROAD. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2021-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2021-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2124 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

763 
WUUS51 KAKQ 282238
SVRAKQ
NCC041-139-143-282330-
/O.NEW.KAKQ.SV.W.0202.210828T2238Z-210828T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
638 PM EDT Sat Aug 28 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  Southern Pasquotank County in northeastern North Carolina...
  Perquimans County in northeastern North Carolina...
  Eastern Chowan County in northeastern North Carolina...

* Until 730 PM EDT.

* At 638 PM EDT, severe thunderstorms were located along a line
  extending from near Tyner to near Nixonton, moving south at 10 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include...
  Hertford, Winfall, Weeksville, Chapanoke, Cape Colony, Snug Harbor,
  Burgess, Nixonton, Belvidere, Pasquotank, Bob White Fork, Holiday
  Island, Saint Johns, Hancock, Yeopim Station, Jacocks, Beach
  Springs, Light Nixon Fork, Smithtown and Harvey Point.

# 

# 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3601 7658 3606 7662 3604 7664 3604 7666
      3632 7659 3625 7613 3613 7616 3610 7620
      3610 7622 3611 7627 3608 7633 3609 7635
      3608 7644 3607 7641 3607 7642 3602 7647
      3601 7651
TIME...MOT...LOC 2238Z 355DEG 9KT 3621 7658 3616 7622 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Miller
2 follow-up statements
602 
WWUS51 KAKQ 282258
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
658 PM EDT Sat Aug 28 2021

NCC041-139-143-282330-
/O.CON.KAKQ.SV.W.0202.000000T0000Z-210828T2330Z/
Pasquotank NC-Perquimans NC-Chowan NC-
658 PM EDT Sat Aug 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTH CENTRAL PASQUOTANK...SOUTHERN PERQUIMANS AND SOUTHEASTERN
CHOWAN COUNTIES...

At 658 PM EDT, severe thunderstorms were located along a line
extending from near Valhalla to 7 miles south of Weeksville, moving
southeast at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Hertford, Winfall, Burgess, Nixonton, Snug Harbor, Bob White Fork,
Stevenson Point, Symonds Creek, Forestburg, Jacocks, Harvey Point,
Somerset and Drummond Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3609 7648 3609 7646 3610 7648 3623 7652
      3622 7622 3612 7617 3610 7621 3611 7627
      3608 7633 3609 7635 3609 7639 3608 7643
      3608 7645 3607 7642 3603 7646
TIME...MOT...LOC 2258Z 335DEG 11KT 3615 7656 3610 7620 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Miller
442 
WWUS51 KAKQ 282317
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
717 PM EDT Sat Aug 28 2021

NCC041-139-143-282327-
/O.CAN.KAKQ.SV.W.0202.000000T0000Z-210828T2330Z/
Pasquotank NC-Perquimans NC-Chowan NC-
717 PM EDT Sat Aug 28 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PASQUOTANK...
SOUTHERN PERQUIMANS AND SOUTHEASTERN CHOWAN COUNTIES IS CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.

LAT...LON 3609 7648 3609 7646 3610 7648 3623 7652
      3622 7622 3612 7617 3610 7621 3611 7627
      3608 7633 3609 7635 3609 7639 3608 7643
      3608 7645 3607 7642 3603 7646
TIME...MOT...LOC 2313Z 355DEG 9KT 3611 7656 3606 7620 

$$

Miller

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 4:04 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Aug 28, 4:04 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
404 PM EDT Sat Aug 28 2021

.SYNOPSIS...
An upper level ridge will remain over the area into early next
week. A few disturbances will move along the edge of the ridge
and bring isolated to widely scattered thunderstorms to
portions of the area through the weekend. The remnants of Ida
approach the region by the mid to late week leading to more
unsettled weather.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 350 PM EDT Saturday...

Afternoon surface analysis shows high pressure at the surface and
aloft is anchored across the SE CONUS as hurricane Ida makes
northward progress in the Gulf. A weak surface trough/wind shift is
draped across the southern third of the CWA. North of this boundary
winds are out of the N and NE while to the south W and SW winds
dominate. Skies are mostly sunny with increased clouds across the MD
eastern shore where a few isolated showers are noted on radar. Quite
hot this afternoon with temps ranging from the upper 80s to
low/mid 90s. Two areas of greater coverage of showers and storms
can be expected for the remainder of the afternoon and evening.
Across the western Piedmont some agitated CU are noted on
satellite imagery and isolated to scattered showers and storms
are possible through the evening. Another area of higher PoPs
exists across the MD eastern shore and adjacent counties
along/ahead a slow-moving backdoor cold front. Will limit PoPs
in the chance and slight chance categories as shower coverage is
not expected to be particularly high this evening. Any
lingering showers come to an end prior to midnight. Guidance
continues to advertise the possibility for fog and low stratus
across the N and W after midnight through roughly sunrise.
Overnight lows in the upper 60s and low 70s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
As of 350 PM EDT Saturday...

A weak area of low pressure moves offshore Sunday morning which when
combined with high pressure building in from the NE will allow the
backdoor front to make some SW progress. Will show slightly lower
high temps across the MD eastern shore but otherwise expect another
hot day on Sunday with high temps in the low 90s. Shower and storm
coverage will favor the SW half of the area (near/ahead of the
front). A few showers linger after sunset but Sunday night should be
mostly dry with lows in the upper 60s and low 70s.

Warm and humid again on Monday with afternoon highs a few degrees
warmer than Sunday in the low/mid 90s. Chance for afternoon showers
and storms across the north as flow aloft transitions to zonal with
the upper ridge nudging south into GA. Lows overnight in the upper
60s and low 70s with a few mid 70s near the coast. TC Ida loses
strength over the TN Valley on Tuesday but the remnant low and upper
trough will move NE toward the Mid-Atlantic. Hot again with highs in
the low 90s. Relative best chance for shower and storms on Tuesday
will exist across the NW but PoPs will generally be aob 40%.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 350 PM EDT Saturday...

All eyes turn to the remnants of Ida in the extended range forecast.
Guidance begins to differ with respect to exactly where the remnant
low and associated moisture track on Wednesday with the GFS and GEM
slightly faster than the ECMWF. Regardless, it looks like a wet few
days across the area as the tropical moisture interacts with a front
coming down from the north. Will show the highest PoPs across the N
and NW on Wednesday, spreading southward on Thursday. Most of the
moisture looks to be shunted eastward on Friday.

Temperatures will be a few degrees lower across the NW on Wednesday
with increased showers and clouds, generally in the low to mid 80s.
Elsewhere, expect another warm/hot day with highs in the upper 80s
and low 90s. Clouds will be more widespread on Thursday with high
temps in the upper 70s with low/mid 80s for the SE portion of the
area. Similar temps expected on Friday with low 80s on average.
Temps on Saturday range from the low 80s N and NE to the mid and
upper 80s S SE. Overnight lows Wednesday range from the mid 60s NW
to the low 70s SE. Cooler Thursday and Friday nights with low 60s
inland and upper 60s to low 70s near the coast.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
As of 130 PM EDT Saturday...

Mostly sunny skies/VFR conditions across the region this
afternoon. A few more clouds are noted across the MD eastern
shore/SBY as a backdoor cold front dips SW. Winds are mostly out
of the N and NE 5-10 kt across the northern 2/3rds of the area
while areas to the south are 5-10 kt from the west or W-SW.
Scattered showers and storms are possible, especially at SBY
where VCSH and VCTS groups are included this afternoon. Guidance
is fairly robust concerning the potential for MVFR/IFR fog and
stratus overnight. The highest confidence in IFR conditions
exists across the N and NW but should be close enough to impact
SBY and RIC, generally after 06z. Will show IFR CIGs and MVFR
VSBY for now but one or the other could dominate and result in
LIFR conditions for a few hours before sunrise on Sunday.

Outlook: Prevailing VFR conditions continue through the weekend
outside of any morning patchy fog/stratus and afternoon
scattered storms. Additional diurnal storms will be possible
early next week.

&&

.MARINE...
As of 355 PM EDT Saturday...

A weak backdoor cold front will continue to sag S tonight, but
with no cold advection winds will be minimal, generally 10kt or
less. With a weak sfc low/trough off the coast on Sunday, a
period of 10-15kt winds will be possible in the Bay but expect
winds to diminish and become onshore later in the day. No
headlines are anticipated with waves 1-2 ft with 2-3 ft seas
(seas may briefly hit 3-4 ft N).

The system pushes farther offshore by Mon, allowing winds to
return to the south. Models also show daily sea-breezes
developing Mon/Tues as the flow remains light. The remnants of
Ida combined with a approaching cold front is expected to bring
increased southerly flow by Wed and then winds shifting to the
N Thu/Fri. SCA conditions will be possible though confidence
remains low at this time. The current forecast is for 2 ft waves
in the Bay and seas building to ~4ft. With seas building to
near 3 ft nearshore across the N, went ahead with moderate rip
current risk for the MD beaches on Sunday.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...AJB
NEAR TERM...RHR
SHORT TERM...RHR
LONG TERM...RHR
AVIATION...RHR
MARINE...LKB
Hazardous weather outlook, Aug 28, 4:00 PM EDT, 2 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
400 PM EDT Sat Aug 28 2021

MDZ021>024-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-292000-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Eastern Currituck-Fluvanna-Prince Edward-Cumberland-Goochland-
Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-
Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Accomack-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
400 PM EDT Sat Aug 28 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-292000-
Maryland Beaches-
400 PM EDT Sat Aug 28 2021

...MODERATE RIP CURRENT RISK IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 28, 4:46 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Wakefield VA
446 PM EDT Sat Aug 28 2021

NCZ015>017-102-VAZ097-098-282130-
Eastern Currituck NC-Pasquotank NC-Camden NC-Western Currituck NC-
Chesapeake VA-Virginia Beach VA-
446 PM EDT Sat Aug 28 2021

...Strong thunderstorms will impact portions of northwestern
Pasquotank, northwestern Camden, and northern Currituck Counties, the
southern City of Chesapeake and the south central City of Virginia
Beach through 530 PM EDT...

At 446 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Back Bay to 6 miles north of South Mills.
Movement was southeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Virginia Beach, Currituck, South Mills, Chesapeake, Back Bay,
Northwest, Morgans Corner, Moyock, Knotts Island, Burnt Mills,
Horseshoe, Snowden, Pierceville, Tar Corner, Gregory, Sharon, Munden,
Sligo, Lilly and Lambs Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3663 7647 3667 7599 3643 7582 3636 7623
      3637 7623 3636 7624 3634 7637
TIME...MOT...LOC 2046Z 321DEG 14KT 3658 7602 3654 7634

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Miller
Special weather statement, Aug 28, 5:08 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
508 PM EDT Sat Aug 28 2021

NCZ012>014-282200-
Hertford NC-Northampton NC-Gates NC-
508 PM EDT Sat Aug 28 2021

...Strong thunderstorms will impact portions of northeastern
Northampton, central Hertford and western Gates Counties through 600
PM EDT...

At 508 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Conway to near Gatesville. Movement was
south at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Murfreesboro, Gatesville, Chowan University, Conway, Winton, Cofield,
Como, Roduco, Severn, Milwaukee, Tunis, Eure, Pendleton, Easons
Crossroads, Chowan Beach, Topsy, Mapleton, Buckland, Carter and Oak
Villa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3637 7727 3654 7724 3648 7663 3633 7663
      3633 7664 3632 7664 3631 7665 3631 7667
      3632 7672
TIME...MOT...LOC 2108Z 003DEG 5KT 3648 7722 3643 7673

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Miller
Special weather statement, Aug 28, 5:13 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Wakefield VA
513 PM EDT Sat Aug 28 2021

NCZ012-VAZ087-282145-
Northampton NC-Greensville VA-
513 PM EDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of north central
Northampton and southern Greensville Counties through 545 PM EDT...

At 512 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dahlia. This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles.

Locations impacted include...
Roanoke Rapids, Emporia, Garysburg, Dahlia, Gaston, Seaboard,
Claresville, Brink, Gum Forks, Lanes Corner, Bryants Corner, Slates
Corner, Pleasant Grove, Pleasant Hill, Margarettsville, Gumberry,
Turners Crossroads and Roanoke Rapids Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3646 7764 3648 7765 3648 7768 3652 7773
      3670 7765 3666 7748 3665 7746 3665 7740
      3663 7737 3661 7737 3660 7736 3655 7736
      3655 7733 3639 7737
TIME...MOT...LOC 2112Z 009DEG 2KT 3656 7752

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Miller
Special weather statement, Aug 28, 5:43 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Wakefield VA
543 PM EDT Sat Aug 28 2021

VAZ087-282215-
Greensville VA-
543 PM EDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of southwestern
Greensville  and the City of Emporia through 615 PM EDT...

At 543 PM EDT, Doppler radar was tracking a strong thunderstorm near
Emporia, moving northwest at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles.

Locations impacted include...
Emporia, Dahlia, Claresville, Brink, Lanes Corner, Durand, Turners
Crossroads and Emporia Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3664 7769 3673 7758 3668 7749 3667 7750
      3667 7748 3665 7746 3666 7746 3664 7743
      3654 7755 3655 7759
TIME...MOT...LOC 2143Z 138DEG 8KT 3664 7758

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Miller
Special weather statement, Aug 28, 5:58 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Wakefield VA
558 PM EDT Sat Aug 28 2021

NCZ013>016-030>032-282300-
Pasquotank NC-Hertford NC-Bertie NC-Camden NC-Gates NC-Perquimans NC-
Chowan NC-
558 PM EDT Sat Aug 28 2021

...Strong thunderstorms will impact portions of central Camden,
Pasquotank, Perquimans, northeastern Bertie, Hertford, southern Gates
and Chowan Counties through 700 PM EDT...

At 557 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Woodland to Elizabeth City State
University. Movement was south at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elizabeth City, Camden, Ahoskie, Murfreesboro, Hertford, Aulander,
Winfall, Gatesville, Elizabeth City State University, Ryland,
Weeksville, Winton, Cofield, Powellsville, Colerain, Harrellsville,
Chapanoke, Tyner, Snug Harbor and Nixonton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3604 7660 3606 7662 3605 7662 3604 7664
      3610 7712 3644 7709 3635 7610 3614 7608
      3614 7610 3613 7611 3613 7614 3612 7617
      3610 7621 3611 7627 3608 7633 3608 7641
      3607 7641 3603 7646
TIME...MOT...LOC 2157Z 010DEG 13KT 3638 7720 3627 7620

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Miller
Special weather statement, Aug 28, 6:12 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Wakefield VA
612 PM EDT Sat Aug 28 2021

VAZ079-282300-
Brunswick VA-
612 PM EDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of southeastern
Brunswick County through 700 PM EDT...

At 612 PM EDT, Doppler radar was tracking a strong thunderstorm near
Brunswick, or near Lawrenceville, moving northwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lawrenceville, Brunswick, Ante and Triplet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3677 7784 3670 7767 3663 7771 3659 7775
      3667 7792
TIME...MOT...LOC 2212Z 113DEG 8KT 3668 7778

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Miller

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 4:26 PM EDTSpecial Weather StatementAKQNorthampton49 min
Aug 28, 4:46 PM EDTSpecial Weather StatementAKQCamden44 min
Aug 28, 5:08 PM EDTSpecial Weather StatementAKQGates, Hertford52 min
Aug 28, 5:13 PM EDTSpecial Weather StatementAKQNorthampton32 min
Aug 28, 5:24 PM EDTAreal Flood AdvisoryAKQNorthampton3 hr
Aug 28, 5:58 PM EDTSpecial Weather StatementAKQCamden, Chowan, Hertford, Pasquotank, Perquimans62 min
Aug 28, 6:21 PM EDTSevere Thunderstorm WarningAKQBertie, Hertford, Northampton39 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.